Stomach issue?

I have mixed connective tissue disorder and have been successfully managing my condition for about three years. Recently I have had a lot of problems with tendinitis, brain fog, general fatigue. Last week my shoulder tendinitis got massively worse such that I couldn't move my arm. The next evening I started having the most intense stomach cramps. Literally cramping every 20-30 seconds, going on for hours. This has gone on for almost four days now. I've hardly eaten or drank anything in that time. At first I thought it was a bug but now not so sure as I have no other symptoms like d&v. It's definitely stomach area and not intestinal as well. Feeling like a pile of poo at the minute. I'm off work due to the shoulder thing and trying to get to my clinic for a depo but not sure where to go with the stomach? I read about gastritis but not entirely sure my symptoms fit. Any advice greatfully received, thanks

12 Replies

oldestnewest
  • Are you able to see your GP about the stomach cramps? Could they do an assessment and refer you for further investigations if needed?

  • Thanks Paul. I've seen her this morning so that's one thing hopefully sorted.

  • Hi, We are all different and I do suggest you speak to your GP or Consultant about stomach cramps. I do totally feel for you as I get intense stomach cramps at times that can last up to a week. I can feel my entire stomach knotting up, making it near impossible to turn over in bed. One one occasion I almost rang for an ambulance. I dread it when it happens. I try to breath through the pain as if I was in labour. For me it is a type of flare as I have had it several times now. Sometimes I get a malar rash and mouth ulcers at the same time. Hope you feel better soon. Take Care.

  • Thanks loopy-lou. Been to GP who thinks its a reaction to Tramadol I was given for the shoulder and muscle pains last week. Stopped the Tramadol and have some buscopan which is helping already. I'm seeing my Rheumy nurse tomorrow for a depo and she's going to take bloods to check my inflammatory markers etc. I've felt well for so long that this flare has been a bit of a shock to my system. I'd forgotten how miserable it could be 😕 got a fit note to keep me off till next Monday so I plan on lots of rest between now and then to help me get over it. Work are being ace as well, they're going to arrange Occ Health to come do a risk assessment. I'm a TA and this year doing 1-1 support for a little boy with autism. It's pretty full on and I often have to restrain him to stop him from hurting himself. It's all adding up to an exhausting work day, plus my arms are getting pulled about a bit which isn't helping. I hate this bloody disease!

  • Georges aloe vera might ease your stomach problems. Great for healing intestines....cold pressed organic sesame oil for shoulder joint pain. Have you tried oils? Do you take magnesium or vitamin support...b12, d, c? I just started adrenal support supplement and getting energy back.

    Hope you can find some relief

  • Thanks, I'll look into it.

  • Hi Lysianthus,

    Please be cautious about using any alternative/supplementary treatments without first discussing them with your consultant. Also please be aware that whilst products like aloe vera gel may help alleviate symptoms for some patients, we have received reports from others of adverse reactions. It is important to bear in mind that everybody with lupus is different.

  • I will do. I've had a depo this morning, so if it's down to lupus inflammation hopefully that will sort me out. Thanks

  • I agree to speak to dr before using any herbal treatments, but I was talking about aloe vera juice to injest. Not the gel. Sorry I didn't clarify. I had a naturopath put me on this since my intestines were working poorly. I have also read that it heals. Not sure if there are any side effects with this. I have been drinking for over 10 years with no adverse effects.

  • I have been made aware of some people with lupus who have experienced adverse effects from aloe vera juice. This may be the minority, but it needs to be considered.

  • I had gastritis and the pain was excruciating. I think all the different meds I have taken previously have seriously messed with my stomach. I now take Lansoprozole daily as without it I am crippled with pain again. Drs should prescribe similar when taking many meds as they are so irritate.

  • Thanks jamg. I already take ranitidine (lansoprazole didn't agree with me) but maybe I can see about upping the dose. Things settling now, but am terrified of eating now. My GP suspects it was an adverse reaction to Tramadol.

You may also like...